- 18 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 22-year-old woman developed toxic injury to the gastrointestinal tract following treatment with ipilimumab for stage IIIA melanoma.
The white woman, who had stage IIIA melanoma, presented to the emergency department (ED) with complaints of non-bloody diarrhoea, nausea, fever and diffuse abdominal pain since one week. Two weeks prior to the presentation, she had received IV ipilimumab 565mg. At presentation, she was unable to tolerate oral intake and was having more than 10 bowel movements per day.
The woman was hospitalised and given IV fluids. A CT scan of the abdomen and pelvis revealed diffuse small bowel wall thickening. Infectious disease was ruled out based on stool, urine and blood cultures. She received empirical treatment with methylprednisolone for two days for...
- Shepard B, et al. Toxic Injury to the Gastrointestinal Tract After Ipilimumab Therapy for Advanced Melanoma. Journal of the American Osteopathic Association 118: 40-44, No. 1, 1 Jan 2018. Available from: URL: http://doi.org/10.7556/jaoa.2018.007 - USA